SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 36 +0; PROSTHESIS,KNEE,FEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,METAL/POLYMER
Back to Search Results |
| Model Number |
71369721 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/18/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that two (2) mi trial fem head 36 +0 tab broken.Since it was noticed during a field inspection, no patient was involved.
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation and the reported event could not be confirmed.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.These devices are reusable instruments that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.The contribution of the devices to the reported events could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual products involved, our investigation could not proceed.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
Additional Manufacturer Narrative
H3, h6: the associated devices were returned and evaluated.The first trial visual confirms one of the inner tabs is broken off.The piece was not returned.The second trial visual inspection confirms multiple scratches burrs and deep gouges in the plastic on the outer and inner surface of the trial.These devices show signs of extreme wear and use.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.As the device broke and it can no longer fit its purpose, the contribution of the device to the reported event could be corroborated.These devices are reusable instruments that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.Warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.